MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL CENTRALIZER 13 MM O.D.; PROSTHESIS, HIP

ZIMMER BIOMET, INC. DISTAL CENTRALIZER 13 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Unstable (1667); Noise, Audible (3273); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651); Joint Impingement (4834)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 30103604 lot# 64797272 g7 vit e neutral lnr 36mm d.Cat# 00877503601 lot# 3031184 biolox⮠delta, ceramic femoral head, s, 㸠36/-3.5, taper 12/14.Cat# unknown lot# 838baf1806 refobacin bone cement.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 01038 the customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right hip arthroplasty.Subsequently the patient reported a fall occurred on an unknown date and experienced pain and instability.Imaging revealed nonunion of greater trochanter fracture.The patient underwent a revision approximately 2.5 years after initial surgery.The shell was retained, as noted to be well fixed.Surgeon confirmed aspectic loosening at cement mantle, and patient had been experiencing anterior and posterior impingement.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed.It was reported the patient fell due to unknown reasons and then reported pain, instability, noise, and discomfort.A revision was performed on where it was confirmed the stem was confirmed to have subsided and loosened.No immediate complications were noted.The head, stem, and liner were explanted and replaced.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: periprosthetic lucency surrounding the cemented component of the arthroplasty appears to be consistent with the reported history of aseptic loosening.It was reported the patient fell and began experiencing symptoms.However, as the reason for the fall is unknown, a definitive root cause cannot be determined.Upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
DISTAL CENTRALIZER 13 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16751614
Report Number0001822565-2023-01039
Device Sequence Number8528228
Product Code JDI
UDI-Device Identifier00889024138704
UDI-Public(01)00889024138704(17)290930(10)64523861
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K955473
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00785901300
Device Lot Number64523861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight91 KG